MAUDE Adverse Event Report: ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Hyperglycemia (1905); Vomiting (2144)
Date of Event 12/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to animas.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2018, the reporter contacted animas alleging that on (b)(6) 2017, the patient initiated a 911/emergency protocol and was hospitalized for an elevated blood glucose (bg) of 502 mg/dl with vomiting associated with an alleged prime issue.Reportedly, the patient remained hospitalized and was treated by a healthcare provider and received intravenous (iv) fluids as treatment.It could not be determined whether or not the patient continued pump therapy.During troubleshooting with customer technical support (cts), it was revealed that the patient was not priming the pump per instructions for use (ifu) which likely led to the perceived prime issue.The reporter did not know the type of infusion set that was being used with the pump.The reporter was advised if they were using an animas product they were not using those infusion set per ifu and advised to them to prime the tubing until they see 4 to 5 drops come out of the end of the tubing.It was also reported that the patient was under a lot of family stress as well.It was determined that the pump was working properly.This complaint is being reported because there was a bg excursion requiring medical intervention associated with training/misuse of the pump.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS CORPORATION
200 lawrence dr
west chester PA 19380 3428
MDR Report Key7222996
Report Number2531779-2018-01985
Device Sequence Number19408281
Product Code OYC
UDI-Device Identifier10840406100372
UDI-Public10840406100372
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other Caregivers
Type of Report Initial
Report Date (Section B) 01/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Other Device ID Number1-MCBC-3762
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Device Age18 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2018
Initial Report FDA Received Date01/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age16 YR
Patient Weight85